There has been an 8-fold increase in deaths related to benzodiazepines since 1999, (1) resulting in many who are seeking Lorazepam tapering help. Getting off lorazepam can be difficult to accomplish on one’s own as the withdrawals can be quite extreme. Often, the prescribing doctor may have no idea how to get off lorazepam or other similar addictive drugs. These side effects of withdrawal from lorazepam can be severe and hard to tolerate for someone trying to quit lorazepam, and that scenario often drives ongoing addiction to the drug simply to avoid these physical side effects. The Alternative to Meds Center can help.
Our lorazepam tapering program has been devised with client comfort and safety being crucial factors to success. Whether the client is a woman of child-bearing age who is trying to quit lorazepam before conceiving or simply anyone who has been suffering from dependence and just feels stopping lorazepam is the best choice for health reasons, we can provide the level of care required to accomplish the goal of getting off lorazepam safely.
Over the last two decades, not only have the number of prescriptions risen, but the number of on-going prescriptions has also soared. The FDA label information from 2016 recommends the drug only be taken for 2 to 4 weeks. However, from statistics, we see that the drug is often prescribed for much longer periods of time. (2) From these stats, it can be concluded that many people are becoming dependent on the drug, taking it for much longer periods, and will need assistance and guidance for stopping lorazepam without injury.
Benzodiazepine injury can occur when lorazepam cessation is too abrupt. As everyone is a unique individual, how fast or slow lorazepam tapering should be done requires extremely well-monitored and medically supervised oversight.
Some of the reactions during withdrawal from lorazepam are known to be extreme and tend to worsen in relation to dosage, how long a person has been taking the drug, the person’s overall health, and also age is a factor to consider. Elderly persons are noted as particularly vulnerable to much more extreme side effects and adverse reactions when stopping lorazepam. (1)
Getting off lorazepam can cause any of the following, according to the FDA approved label (1): worsened depression, suicidality, seizures, insomnia, headache, anxiety, tension, depression, insomnia, agitation, altered perception, irritability, headache, confusion, sensitivity to light, sound and environment, hallucinations, convulsions, tics, jerking motions or other involuntary motions, akathisia, restlessness, tachycardia, loss of memory, and many others.
These and other symptoms can be more extreme if getting off lorazepam has been done too quickly. These horrific symptoms often include both physiological and mental distress and discomfort.
The answer is a resounding “YES” according to independent researchers as well as the FDA. (2) Often, original symptoms such as insomnia or anxiety will return and even worsen while taking benzodiazepines which leads a person to feel they need more of the drug for relief. A person who is desperate for relief will often choose to continue the drug rather than force themselves to endure a torturous and debilitating condition. Pain is the biggest driver of addiction and dependence on benzodiazepine drugs. (3)
WARNING: NEVER ATTEMPT STOPPING LORAZEPAM ABRUPTLY AS TO DO SO MAY CAUSE BENZODIAZEPINE INJURY.
These injuries can be long-lasting and could lead to years of suffering these after-effects,
The Alternative to Meds Center offers a program for how to get off lorazepam in a gentle manner that can be much more easily tolerated and can be surprisingly mild.
This is because we have refined the lorazepam tapering process over the course of a decade and a half and have helped thousands of clients to successfully accomplish tolerable lorazepam cessation.
We can look for precursors to a client’s original symptoms, whether these were depression, anxiety, insomnia, or others. We know that toxicity is a common culprit (4) which can be tested for. The toxic load can be gently purged from the body, often leading to welcomed relief of these original symptoms and which can have significant positive impacts on a person’s well-being.
Diet is another key element of natural mental health, which is well-supported in our program. Mineral and vitamin stores can be replenished, also leading to great improvements in overall wellness. Trauma and life-style changes can be thoughtfully and gently addressed through private counseling and coaching, as well as pain management techniques that can be both learned for self-care as well as administered by expert therapists available to our clients in-program.
Many other factors can be addressed in treating original symptoms and when the client has experienced relief from these, then the tapering process can begin and can progress as gently and as slowly as is needed to accomplish the task without distress or suffering.
How to Find out More About Alternative to Meds Lorazepam Tapering Protocols
Please contact us to find out more details about this well-managed lorazepam tapering program, and how it could well be the program that you or a loved one has been hoping to find.
Dr. Samuel Lee is a board-certified psychiatrist, specializing in a spiritually-based mental health discipline and integrative approaches. He graduated with an MD at Loma Linda University School of Medicine and did a residency in psychiatry at Cedars-Sinai Medical Center and University of Washington School of Medicine in Seattle. He has also been an inpatient adult psychiatrist at Kaweah Delta Mental Health Hospital and the primary attending geriatric psychiatrist at the Auerbach Inpatient Psychiatric Jewish Home Hospital. In addition, he served as the general adult outpatient psychiatrist at Kaiser Permanente. He is board-certified in psychiatry and neurology and has a B.A. Magna Cum Laude in Religion from Pacific Union College. His specialty is in natural healing techniques that promote the body’s innate ability to heal itself.